Alert archive / Idaho / High Wind Warnings in 2011
High Wind Warning 1, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Mar 20, 2011, 11:49 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 11:49 PM MDT (05:49 UTC)
- Expired
- Mar 21, 2011, 1:05 AM MDT
- In force
- 76 min
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS75 KBOI 210549 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1149 PM MDT SUN MAR 20 2011 IDZ016-030-211000- /O.NEW.KBOI.HW.W.0001.110321T0549Z-110321T1000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1149 PM MDT SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING FOR SOUTHERN TWIN FALLS COUNTY AND PARTS OF THE WESTERN MAGIC VALLEY...WHICH IS IN EFFECT UNTIL 4 AM MDT MONDAY. * WINDS...SUSTAINED SOUTHEAST NEAR 40 MPH WITH GUSTS 50 TO 60 MPH. * TIMING...UNTIL 4 AM MST MONDAY. * IMPACTS...TRAVEL PROBLEMS. POWER LINES AND SMALL TREES MAY BE BLOWN DOWN. UNSECURED PROPERTY MAY BE DAMAGED OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
281 WWUS75 KBOI 210705 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 105 AM MDT MON MAR 21 2011 IDZ016-030-210815- /O.CAN.KBOI.HW.W.0001.000000T0000Z-110321T1000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 105 AM MDT MON MAR 21 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE HIGH WIND WARNING FOR SOUTHERN TWIN FALLS COUNTY AND PART OF THE WESTERN MAGIC VALLEY. WINDS HAVE DIMINISHED AT ALL REPORTING SITES. SOUTHEAST WINDS WILL STILL LOCALLY GUST TO 30 MPH THROUGH THE NIGHT SOUTH OF TWIN FALLS BUT STRONG WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Mar 20, 9:35 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 20, 9:35 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 935 PM MDT SUN MAR 20 2011 .DISCUSSION...THE WIND ADVISORY FOR THE TREASURE VALLEY HAS BEEN ALLOWED TO EXPIRE AT 8PM...THIS AFTER A TWO HOUR EXTENSION OF THE EARLIER PRODUCT. SURFACE WINDS REMAIN GUSTY BUT ARE BELOW CRITERIA AS OF 8PM. LATEST ANALYSIS AND MODEL OUTPUT CONTINUES TO SHOW THE GRADIENT RELAXING WITH THE ONSET OF NIGHTFALL AND THE APPROACH OF A LONG DURATION PERIOD OF PRECIPITATION SET FOR OVERNIGHT THROUGH MONDAY EVENING. LATEST RADAR AND SATELLITE LOOPS REVEAL A LONG BAND OF RAIN AND SNOW EXTENDING FROM NEAR THE RENO AREA NORTHWARD TO THE COLUMBIA BASIN. MEANWHILE...A SHARP DRY WEDGE HAS PERSISTED ALL DAY TO THE EAST OF THIS RAIN BAND AND OVERLAPPED WITH THE STRONG SOUTHEAST WINDS IN THE WESTERN SNAKE BASIN. AS THE DRY WEDGE ERODES OVERNIGHT AND WINDS SUBSIDE...THE SIGNIFICANT BAND OF PRECIP WILL DRIFT EAST INTO SOUTHWEST IDAHO THEN OVERSPREAD THE AREA DURING MONDAY. FURTHERMORE...THE CLOSED LOW JUST OFF THE WEST COAST WILL OPEN UP AND LIFT NORTHEAST MONDAY WHICH WILL BRING DYNAMIC COOLING TO MUCH OF OUR AREA. THIS WILL ADD TO RAIN/SNOW EFFICIENCY AND PRODUCE MODERATE AMOUNTS OF QPF FOR THE REGION. THE NORTHERN MOUNTAINS ARE LIKELY TO SEE SUBSTANTIAL AMOUNTS OF SNOW AS THE FEATURE LIFTS THROUGH. ALL OF THESE TRENDS ARE COVERED IN THE CURRENT FORECAST AND THE NEXT SHIFT WILL ADDRESS THE NEED FOR ANY WSW HIGHLIGHTS MONDAY IN THIS ACTIVE AND HIGHLY VARIABLE WEATHER PATTERN. && .AVIATION...AS OF 03Z THIS EVENING AN AREA OF MVFR AND LOCAL IFR BETWEEN THE ID/OR BORDER AND A KBNO-KPDT LINE AND IFR IN SNOW OVER SW IDAHO MTNS NORTH OF KJER. LOWER FLIGHT CONDITIONS WILL REMAIN OVER THESE AREAS THROUGH MONDAY. VFR CONDITIONS IN BETWEEN FROM KMYL TO KBOI TO THE ID/NV BORDER. THIS AREA WILL SEE WIDELY SCATTERED SHOWERS THROUGH MONDAY MORNING...BEFORE LOWER CEILINGS /OBSCURING MTNS/ AND WIDESPREAD PRECIPITATION DEVELOP MONDAY AFTERNOON. GUSTY SURFACE WINDS DIMINISH TONIGHT...BUT RETURN OUT OF THE NW MONDAY AFTERNOON. && .PREV DISCUSSION...TONIGHT THROUGH TUESDAY...STRONG SE WINDS GENERATED AHEAD SURFACE LOW CENTERED IN SW OREGON WILL GRADUALLY TAPER OFF THRU REMAINDER OF THE AFTERNOON. WINDS HAVE DIMINISHED SLIGHTLY WITH MOUNTAIN HOME REPORTING THE GREATEST SPEEDS/GUSTS. WILL LET THE WIND ADVISORY RIDE BUT MAY NEED TO BE CANCELLED BEFORE THE 6 PM MST EXPIRATION. THE SFC LOW IS EXPECTED TO TRACK RIGHT THROUGH SE OREGON AND SW IDAHO TONIGHT-MONDAY. AS IT DOES...RAIN AND HIGHER ELEVATION SNOW WILL INCREASE IN COVERAGE. INITIALLY...PRECIP WILL BE MAINLY OVER SE OREGON AND THE MTNS OF SW IDAHO TONIGHT BUT THEN BECOME WIDESPREAD ACROSS THE ENTIRE CWA ON MONDAY. STILL EXPECTING SNOW LEVELS TO REMAIN BETWEEN 4000 AND 5000 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. THE MOUNTAINS NORTH OF FAIRFIELD COULD SEE SNOWFALL AMOUNTS IN EXCESS OF A FOOT. THE LOW WILL MOVE EAST OF OUR AREA MONDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE LIKELY IN THE BOISE/WEST CENTRAL MTNS DUE TO WRAP-AROUND MOISTURE ON THE BACKSIDE OF THE LOW AND ENHANCED BY WESTERLY UPSLOPE FLOW. TUESDAY WILL BE A DRIER DAY...BUT WITH ANOTHER WEAK SHORTWAVE TROUGH MOVING IN WILL CONTINUE WITH A CHANCE OF MAINLY MTN SHOWERS. TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LITTLE CHANGE IN THE UNSETTLED PATTERN IS INDICATED BY THE MODELS...WHICH SHOW GOOD AGREEMENT THROUGH FRIDAY. NEXT WEEKEND TIMING AND AMPLITUDE DIFFERENCES INCREASE...WITH THE GFS SHOWING ITS USUAL MORE PROGRESSIVE BIAS. THE ECMWF IS SLOWER AND HIGHER AMPLITUDE...KEEPING THE LONGWAVE TROUGH ANCHORED JUST OFFSHORE AS SHORTWAVES FROM THE ALEUTIAN AREA CONTINUE TO REINFORCE IT. THERE WILL BE CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS EACH DAY. OVERNIGHT LOWS WILL AVERAGE NEAR NORMAL...AND DAYTIME HIGHS WILL AVERAGE ABOUT 5 DEGREES BELOW NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...BW LONG TERM....JT AVIATION.....DG
Hazardous weather outlook, Mar 20, 5:56 AM MDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 556 AM MDT SUN MAR 20 2011 IDZ012-014-211200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 556 AM MDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY AND NEARBY PART OF THE LOWER TREASURE VALLEY IN IDAHO...WHICH IS IN EFFECT FROM NOON MDT TO 6 PM MDT TODAY. THE AREA OF STRONGEST WINDS WILL EXTEND FROM NEAR GLENNS FERRY...THROUGH MOUNTAIN HOME...BOISE...NAMPA...AND TO CALDWELL. EXPECT SUSTAINED SOUTHEAST WINDS OF 30 MPH WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-015-016-028>030-033-ORZ061>064-211200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 556 AM MDT SUN MAR 20 2011 /456 AM PDT SUN MAR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 20, 6:45 PM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
645 PM MDT SUN MAR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HIGH SUST WINDS 3 SSW BOISE 43.57N 116.24W
03/20/2011 M36.00 MPH ADA ID ASOS
0932 AM NON-TSTM WND GST 3 SSW BOISE 43.57N 116.24W
03/20/2011 M53.00 MPH ADA ID ASOS
0952 AM NON-TSTM WND GST 1 S MOUNTAIN HOME AFB 43.03N 115.87W
03/20/2011 M49.00 MPH ELMORE ID MESONET
WITH SUSTAINED WIND OF 35 MPH.
0955 AM NON-TSTM WND GST NW MOUNTAIN HOME AFB 43.05N 115.87W
03/20/2011 M49.00 MPH ELMORE ID MESONET
WITH SUSTAINED WIND OF 40 MPH.
1025 AM NON-TSTM WND GST 11 E SWAN FALLS 43.27N 116.15W
03/20/2011 M50.00 MPH ADA ID MESONET
IDARNG1-RG2 RAWS. HIGHEST SUSTAINED WIND OF 35 MPH
OCCURRED NEXT HOUR.
1143 AM NON-TSTM WND GST 5 SE CALDWELL 43.60N 116.60W
03/20/2011 M42.00 MPH CANYON ID TRAINED SPOTTER
1203 PM NON-TSTM WND GST 5 WSW HOT SPRINGS CREEK 43.05N 115.58W
03/20/2011 M48.00 MPH ELMORE ID MESONET
HAMMETT HILL RAWS STATION. WITH SUSTAINED WIND OF 37 MPH.
0435 PM NON-TSTM WND GST 3 SE CALDWELL 43.63N 116.63W
03/20/2011 M47.00 MPH CANYON ID MESONET
WITH SUSTAINED WIND OF 37 MPH.
0500 PM NON-TSTM WND GST 4 E PARMA 43.79N 116.86W
03/20/2011 M45.00 MPH CANYON ID PUBLIC
ALSO REPORTED SUSTAINED WIND AVERAGE 30 MPH.
0512 PM NON-TSTM WND GST 3 NNE MIDDLETON 43.75N 116.59W
03/20/2011 M52.00 MPH CANYON ID TRAINED SPOTTER
ALSO REPORTED 2 MINUTE AVERAGE SUSTAINED WIND 42 MPH.
0526 PM NON-TSTM WND GST 5 SE CALDWELL 43.60N 116.60W
03/20/2011 M49.00 MPH CANYON ID TRAINED SPOTTER
&&
BBURGESSNearby
High Wind Warnings in Idaho, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.